Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PROTEASE INHIBITORS
Jun 11, 1998

Please, could you tell me if the PI's always increase the T-cell count and always decrease the viral load?

If that's the case why do people still die from AIDS? Why people who have access to PI's still die from AIDS?

Also, could you tell me what can cause severe night sweats,my doctor has done many tests but can not find anything yet, my T-cells are below 100 and medium range viral load,infected for over 11 years,and on PI's for over two years.

Thank you very much for your time doctor.

Response from Dr. Currier

Protease inhibitors are potent drugs that can increase T cells and lower viral load, but they do not work for everyone, and sometimes they do not continue to work for a long time. There are a variety of reasons that PI's may not work or that they may stop working, these include problems with adherence to the dosing schedules, side effects and prior treatment with other drugs.

In terms of the night sweats, some of the causes include MAC, CMV, PCP, or a fungal infection. Blood tests, a chest X-ray and an eye exam should be included in the work-up. Sometimes people with HIV will have night sweats and no cause will be found. That said it is still worth doing an extensive work-up.

Hope this is of some help.

-JC



Previous
Viagra & PI's
Next
Crixivan Bloating.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement